Alert archive / Indiana / Small Craft Advisories in 2012

Small Craft Advisory 51, NWS Northern Indiana

June 17, 2012

NWS Northern Indiana issued this small craft advisory at Jun 17, 2012, 10:06 PM EDT. It took effect at Jun 18, 2012, 11:00 AM EDT. It was in force for 19 hr.

The area

The counties it named.

The facts

Issued
Jun 17, 2012, 10:06 PM EDT (02:06 UTC)
In effect from
Jun 18, 2012, 11:00 AM EDT
Expired
Jun 19, 2012, 6:00 AM EDT
In force
19 hr
Issued by
NWS Northern Indiana

The text

As transmitted, in the capitals the NWS used until 2016.

267 
WHUS73 KIWX 180206
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1006 PM EDT SUN JUN 17 2012

LMZ043-046-181015-
/O.NEW.KIWX.SC.Y.0051.120618T1500Z-120619T0300Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1006 PM EDT SUN JUN 17 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM TO 11 PM EDT
MONDAY...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 11 PM EDT
MONDAY. 

* WINDS: SOUTH 10 TO 20 KNOTS INCREASING TO 15 TO 25 KNOTS LATE IN
  THE MORNING. GUSTS TO 30 KNOTS IN THE AFTERNOON.

* WAVES: AROUND 1 FOOT BUILDING TO 1 TO 3 FEET MONDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
3 follow-up statements
782 
WHUS73 KIWX 180935
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
535 AM EDT MON JUN 18 2012

LMZ043-046-181745-
/O.EXT.KIWX.SC.Y.0051.120618T1500Z-120619T1000Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
535 AM EDT MON JUN 18 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 11 AM THIS MORNING TO
6 AM EDT TUESDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 11 AM THIS MORNING
TO 6 AM EDT TUESDAY. 

* WINDS: SOUTH 10 TO 20 KNOTS INCREASING TO 15 TO 25 KNOTS LATE IN
  THE MORNING. GUSTS TO 30 KNOTS.

* WAVES: AROUND 1 FOOT BUILDING EARLY TODAY...BUILDING TO 2 TO 4
  FEET THIS AFTERNOON...THEN INCREASING TO 3 TO 5 FEET TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
813 
WHUS73 KIWX 181854
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
254 PM EDT MON JUN 18 2012

LMZ043-046-190300-
/O.CON.KIWX.SC.Y.0051.000000T0000Z-120619T1000Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
254 PM EDT MON JUN 18 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT
TUESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT TUESDAY. 

* WINDS: SOUTH 10 TO 20 KNOTS WITH GUSTS TO 25 KNOTS.

* WAVES: TO 2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
529 
WHUS73 KIWX 190203
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1003 PM EDT MON JUN 18 2012

LMZ043-046-191000-
/O.CON.KIWX.SC.Y.0051.000000T0000Z-120619T1000Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1003 PM EDT MON JUN 18 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT
TUESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT TUESDAY. 

* WINDS: SOUTHWEST 10 TO 20 KNOTS WITH GUSTS TO 25 KNOTS.

* WAVES: 2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Jun 17, 8:59 PM EDT, 1 hour 7 minutes earlier.

Area forecast discussion, Jun 17, 8:59 PM EDT, 1 hour 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
859 PM EDT SUN JUN 17 2012

.UPDATE...
SURFACE FRONT HAS STALLED JUST SOUTH OF FORECAST AREA THIS EVENING
WITH CONTINUED ISOLD CONVECTION AFFECTING PORTIONS OF EAST CENTRAL
INDIANA INTO WEST CENTRAL OHIO. WATER VAPOR IMAGERY/RAP 500 HPA
VORTICITY INITIALIZATION DOES SUGGEST PRESENCE OF A COUPLE OF WEAK
UPPER LEVEL SHORT WAVES ACROSS SOUTH CENTRAL SOUTH DAKOTA AND
NORTHWEST OHIO THAT WILL RACE ACROSS THE SOUTHERN GREAT LAKES
REGION OVERNIGHT. PRIMARY MCS ACROSS NORTHEAST SOUTH DAKOTA/WEST
CENTRAL MINNESOTA SHOULD TEND TO EXHIBIT SOME UPWIND PROPAGATION
BASED ON ORIENTATION OF INSTABILITY AXIS BUT UPWIND CORFIDI
VECTORS WOULD SUGGEST THIS ACTIVITY REMAINING WEST/NORTHWEST OF
THE AREA OVERNIGHT. STILL HOWEVER SEE SOME LOW END PROBABILITY FOR
SOME ISOLATED ELEVATED CONVECTION LATE TONIGHT...PARTICULARLY
ACROSS THE WESTERN/SOUTHERN SECTIONS WHERE LOW LEVEL THETAE
ADVECTION IS EXPECTED TO BE MAXIMIZED WITH NORTHWARD RETREATING
LOW LEVEL WARM FRONT. WARMISH MID LEVEL LAPSE RATES ARE NOT
EXPECTED TO BE PARTICULARLY STEEP AND THUS SOME CONCERN FOR CIN
FOR EVEN ELEVATED PARCELS LIMITING THIS POTENTIAL. THUS...WILL
KEEP FORECAST DRY FOR THE OVERNIGHT HOURS AT THIS TIME.

&&

.PREV DISCUSSION... /ISSUED 814 PM EDT SUN JUN 17 2012/

AVIATION...
00Z TAFS...WEAK SFC HIGH PRESSURE WILL PROVIDE MAINLY LIGHT AND
VARIABLE WINDS TONIGHT. THIS HIGH WILL SHIFT EASTWARD BY MORNING
AS BROAD SOUTHWESTERLY LOW LEVEL FLOW BECOMES ESTABLISHED ACROSS
NORTHERN INDIANA. THIS GRADIENT COMBINED WITH DAYTIME MIXING ON
MONDAY WILL PROMOTE GUSTS INTO THE 25 TO 30 KNOT RANGE FROM THE
SOUTH SOUTHWEST...WITH THE HIGHER END GUSTS IN THIS RANGE EXPECTED
AT KSBN. A FAST MOVING UPPER LEVEL SHORT WAVE ACROSS SOUTH DAKOTA
WILL DIVE EAST SOUTHEAST INTO THE SOUTHERN GREAT LAKES REGION LATE
TONIGHT. SLIGHT BACKING OF STRENGTHENING SOUTHWEST LOW LEVEL FLOW
DOWNSTREAM OF THIS FEATURE WILL RESULT IN NORTHWARD ADVECTION OF
LOW LEVEL THETAE RIDGE ACROSS THE MID MS RIVER VALLEY. PREVIOUS
CONCERNS FROM 18Z TAF DISCUSSION STILL VALID WITH A VERY LOW END
CONCERN OF SOME ISOLATED ELEVATED CONVECTION DEVELOPING VERY LATE
TONIGHT...BUT GIVEN WEAK NATURE OF MID LEVEL FORCING AND SOME
WARMISH MID LEVEL PROFILES THIS THREAT IS TOO MINIMAL TO INCLUDE
IN THE 00Z TAFS.

PREV DISCUSSION... /ISSUED 330 PM EDT SUN JUN 17 2012/

SHORT TERM... / TONIGHT THROUGH MONDAY NIGHT /

CONVECTION ALONG AND AHEAD OF A LOW LEVEL CONVERGENT BOUNDARY AND
SMALLER SCALE MID LVL TROUGH HAS SHIFTED JUST EAST OF THE FA AS OF
19Z. LARGE SCALE SUBSIDENCE/DRYING IN THE WAKE OF THIS FEATURE WILL
GENERALLY ALLOW FOR DRY CONDITIONS FOR THE REMAINDER OF THE
AFTERNOON INTO TONIGHT. HOWEVER...A LATE DAY ISOLATED SHOWER OR
TWO ALONG A LAKE BREEZE IN NRN INDIANA AND/OR SW LOWER MICHIGAN
WILL BE POSSIBLE PER LINGERING SURFACE BASED INSTABILITY AND
MINIMAL CIN EVEN AS SUBSIDENCE/DRYING OVERSPREADS THE REGION.
COVERAGE/PROBABILITY FOR SHOWERS REMAINS LOW IN THE 5-10 PERCENT
RANGE.

MID LEVEL HEIGHTS WILL BE ON THE RISE MONDAY INTO MONDAY NIGHT IN
RESPONSE TO ANOTHER UPPER LEVEL TROUGH DROPPING INTO THE PAC NW AND
NORTHERN ROCKIES. THIS HEIGHT ADJUSTMENT AND PRESSURE/HEIGHT FALLS
ACROSS THE NORTH-CENTRAL CONUS WILL SUPPORT INCREASING LOW LVL
SOUTHWESTERLY FLOW INTO THE SRN GREAT LAKES DURING THIS TIME...WITH A
LOW LVL THETA-E RIDGE AND WARM FRONT PROGGED TO MIX NEWD INTO
SOUTHWESTERN AREAS BY LATER TONIGHT AND EASTERN ZONES BY TOMORROW
AFTERNOON. AT THE SAME TIME A LEAD SHORTWAVE AND STRONG LLJ WILL
HELP DRIVE A RATHER FORMIDABLE MCS OUT OF MINNESOTA EWD INTO
WISCONSIN AND NORTHERN/CENTRAL LAKE MICHIGAN BY LATER
TONIGHT/TOMORROW MORNING. THICKNESS PROGS WOULD FAVOR A TRACK WELL
NNW OF THE FORECAST AREA...WHILE ORIENTATION OF THE NEWD MIXING
INSTABILITY GRADIENT WOULD SUGGEST A SLIGHT SOUTH ADJUSTMENT WITH
NORTHWESTERN AREAS POSSIBLY GETTING CLIPPED BY ISO/SCT CONVECTION
TOMORROW MORNING ALONG THE WARM FRONT. ADDED POPS ACROSS THE NW (20
PERCENT) TO ACCOUNT FOR THIS POSSIBILITY.

AN AREA OF RELATIVELY WEAK MOISTURE FLUX CONVERGENCE WITHIN THE
1000-850 MB LAYER WILL SHIFT EAST THROUGH CENTRAL/EASTERN ZONES LATE
TOMORROW MORNING INTO MONDAY AFTERNOON. CANNOT RULE OUT ISO/SCT
STORMS INVOF OF THIS FEATURE AS SBCAPE VALUES INCREASE TO NEAR
1500-2000 J/KG. MINOR WARMING ALOFT (700 HPA TEMPS NEAR 7C) SHOULD
LIMIT CAPPING. ALSO THERE COULD BE SOME ADDED FORCING FROM A
LEFTOVER MCS/MCV SHIFTING INTO THE CENTRAL/NORTHERN GREAT LAKES.
REGARDLESS...CHANCES FOR ANY CONVECTION ARE LOW WITH THE MAIN
STORY TOMORROW BEING INCREASING HEAT WITH HIGHS RANGING BETWEEN
THE UPPER 80S AND MID 90S. THE UPPER RIDGE BUILDS IN MONDAY NIGHT
WITH DRY CONDITIONS AND WARMER OVERNIGHT LOWS NEAR 70F.

LONG TERM... /TUESDAY THROUGH SUNDAY/

MODELS IN AGREEMENT ON STRONG 591 DM RIDGE CENTERED OVERHEAD TUES
AFTERNOON. SURGE OF WARMEST AIR WILL REMAIN TO THE WEST OF THE
REGION...BUT 850 MB TEMPS WILL STILL BE IN THE +18 TO +20 C
RANGE...WITH MIXED OUT VALUES AT THE SFC IN THE MID 90S FROM ECMWF.
TRIPLE DIGITS STILL POSSIBLE IN SOME AREAS IF EVEN STRONG MIXING
OCCURS PAST 850 MB AND DRIER AIR WORKS DOWN. RIDGING WILL START TO
SUPPRESS SOMEWHAT ON WEDS IN RESPONSE TO WEAK FRONTAL BOUNDARY AND
WAVE SET TO MOVE IN LATE WEDS NGT INTO THURS NGT. HIGHS SHOULD STILL
BE ABOVE NORMAL BUT A FEW DEGREES COOLER...WITH LOW TO MID 90S
EXPECTED AND A MUGGY WEDS NGT. COMPLEX OF STORMS MAY TAKE SHAPE TO
THE WEST OF THE AREA LATE WEDS NGT AND MOVE IN THURS...BRINGING
CHANCE FOR SHOWERS AND STORMS BACK INTO THE REGION. RETAINING LOW TO
MID RANGE CHC POPS FOR THE TIME BEING.

MODELS BEGIN TO DIVERGE ON DEPTH OF TROUGHING ACROSS THE GREAT LAKES
THROUGH THE REMAINDER OF THE PERIOD. ECMWF REMAINS THE MOST
PRONOUNCED WITH 592 DM HGTS OVER THE AREA VS 584 TO 586 FROM THE
GFS/GEFS. GIVEN DRY CONDITIONS IN MANY LOCATIONS AND PATTERN
RECOGNITION...SEE NO REASON WHY WE WON'T RETURN TO THE 90S BY THE
END OF THE PERIOD. MODEL ALLBLEND ACTUALLY CAME UP WITH LOW TO MID
90S FOR SUNDAY...SO HAVE RAN WITH THIS VALUE. DEWPTS WILL BE SLOW TO
CLIMB GIVEN PROXIMITY OF RIDGE AND BEST MSTR TRAPPED WEST OF THE
REGION.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&

SHORT TERM...STEINWEDEL
LONG TERM...FISHER
AVIATION...MARSILI
UPDATE...MARSILI
Hazardous weather outlook, Jun 17, 3:45 PM EDT, 6 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
345 PM EDT SUN JUN 17 2012

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-181945-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
345 PM EDT SUN JUN 17 2012 /245 PM CDT SUN JUN 17 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

VERY DRY AND HOT CONDITIONS WILL HEIGHTEN FIRE DANGER THROUGH THE
PERIOD. HEAT INDEX VALUES WILL BE IN THE 95 TO 100 DEGREE RANGE
DURING THE AFTERNOON HOURS ON TUESDAY AND WEDNESDAY.

THERE IS A CHANCE FOR THUNDERSTORMS MONDAY...THURSDAY...AND
THURSDAY NIGHT. HOWEVER...NO RELIEF FROM THE INTENSIFYING DROUGHT
IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-181945-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
345 PM EDT SUN JUN 17 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SMALL CRAFT ADVISORY CONDITIONS ARE POSSIBLE MONDAY.

THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS MONDAY
MORNING...THURSDAY...AND THURSDAY NIGHT.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 18, 1:38 PM EDTSpecial Weather StatementIWXHenry37 min
Jun 18, 2:42 PM EDTSpecial Weather StatementIWXFulton33 min
Jun 18, 4:45 AM EDTRip Current StatementIWX37 hr

Nearby

Small Craft Advisories in Indiana, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.